Alert archive / Wisconsin / Special Weather Statements in 2022

Special Weather Statement, NWS Green Bay, WI

April 30, 2022Waushara County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 30, 2022, 5:21 PM CDT for Waushara County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2022, 5:21 PM CDT (22:21 UTC)
Expired
Apr 30, 2022, 6:00 PM CDT
In force
39 min
Issued by
NWS Green Bay, WI
Hail
0.50 in
Wind
40

County Waushara County, WI

The radar

The Green Bay radar (KGRB), 121 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2022-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2022-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 138 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1336 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
273 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

044 
WWUS83 KGRB 302221
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
521 PM CDT Sat Apr 30 2022
 
WIZ045-302300-
Waushara WI-
521 PM CDT Sat Apr 30 2022

...A strong thunderstorm will impact portions of western Waushara
County through 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westfield, or 15 miles southwest of Wautoma, moving north at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

This strong thunderstorm will be near...
  Plainfield around 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4398 8960 4424 8960 4424 8940 4398 8938
TIME...MOT...LOC 2220Z 168DEG 49KT 4390 8952 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

$$

Kurimski

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 30, 2:44 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Apr 30, 2:44 PM CDT, 2 hours 37 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
244 PM CDT Sat Apr 30 2022

Forecast discussion for routine afternoon forecast issuance

.SYNOPSIS...
Issued at 243 PM CDT Sat Apr 30 2022

Still cool and wet early in the period, then drier with
temperatures returning close to seasonal normals.

The large scale flow across North America was blocky at high
latitudes, with a progressive band of westerlies suppressed south
of the block across the CONUS. The trend during the forecast
period will be toward more of a split flow regime. The westerlies
across the CONUS will sag south and develop into the southern
branch of the split while a northern stream evolves across
southern Canada. A series of deep upper troughs will propagate
through the westerlies across the CONUS, with each system
tracking a little farther south than the previous.

Precipitation will be front-weighted within the period. Amounts
will probably end up near to slightly below normal, mainly due to
dry weather the latter half of the period. Clouds and
precipitation with the first two systems will result in below
normal temperatures for several days at the start of the forecast,
then readings should rebound closer to normal.
&&

.SHORT TERM...Tonight and Sunday
Issued at 243 PM CDT Sat Apr 30 2022

A large band of showers was moving across portions of north-
central and northeast Wisconsin this afternoon. Behind the band of
showers, there was a brief break in the rain. Additional showers
were also developing to the south of the area. Temperatures this
afternoon were mainly in the lower to middle 40s.

The latest surface analysis indicated CAPE values less than 200
J/KG across central and east-central Wisconsin. For the rest of
the afternoon into this evening, the strongest thunderstorms are
expected across southern Wisconsin. There is still the potential
for a few thunderstorms across central and east-central Wisconsin
until mid-evening. Any storm that does develop is not expected to
become severe. The closed 500mb low across Minnesota and Iowa
will move into northern Wisconsin on Sunday and then into upper
Michigan Sunday night.

This feature will continue bring the chances of showers to the
region. The highest chances for rain will be closer to the upper
low across north-central and far northeast Wisconsin with the
lowest chances across eastern Wisconsin. It will remain cool
Sunday with highs in the upper 40s to lower 50s.

.LONG TERM...Sunday Night Through Saturday
Issued at 243 PM CDT Sat Apr 30 2022

Scatterd light precipitation with the first upper system will
linger into Sunday evening, but should gradually end during the
night. Dry but cool weather is expected Monday as a low-level ridge
extending south from a strong anticyclone over Hudson Bay shifts
across the area.

The next wave crossing the CONUS will push toward the area Monday
night, and across the region Tuesday. The track of the system has
shifted south since yesterday, and some additional southward
shift is still possible. But it still seems likely to produce some
precipitation across at least the southern half of the forecast
area.

Drier and quieter weather is expected for the latter part of the
period as the forecast area becomes positioned in a region of weak
upper flow between the southern stream across the southern CONUS,
and the northern stream across southern Canada.

NBM temperatures seemed reasonable, so stuck close to those for
the long-term portion of the forecast.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1051 AM CDT Sat Apr 30 2022

Showers will continue to move across the area this afternoon into
this evening. A few thunderstorms are possible across central
Wisconsin into the Fox Valley. Some of the stronger thunderstorms
could produce small hail and gusty winds. Since the potential
for storms is low, did not include them in the 18z TAFS at KGRB,
KMTW and KATW. Still waiting for the IFR or lower CIGS to develop
as drier air flowing in from the east has thwarted the development
of the low clouds. Still expect the low clouds to develop this
afternoon into this evening. Also continued low level wind shear
in the tafs through this evening as the low level shear is
expected to diminish. Overnight, there will be a break in the
precipitation across eastern Wisconsin with showers continuing at
times across central, north- central and far northeast Wisconsin.
The chance of showers continues on Sunday, with the highest
chances of rain north and west of the Fox Valley. Low CIGS will
gradually rise into the MVFR category during the day, with some
VFR CIGS possible across eastern Wisconsin during the afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS.......Skowronski
SHORT TERM.....Eckberg
LONG TERM......Skowronski
AVIATION.......Eckberg
Hazardous weather outlook, Apr 30, 1:50 PM CDT, 3 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
150 PM CDT Sat Apr 30 2022

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011100-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
150 PM CDT Sat Apr 30 2022

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Rest of the Afternoon and Tonight

Strong east winds with gusts up to 40 mph are possible into early
this evening. The strong winds may result in difficult travel on
north-south oriented roads, especially for high profile vehicles.

There is a chance of thunderstorms through mid-evening, mainly
south of Highway 8. Severe weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Runoff from the rainfall this weekend will result in fast flows
and elevated levels on area streams and rivers into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed tonight.

LMZ521-522-541>543-011100-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
150 PM CDT Sat Apr 30 2022

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Rest of the Afternoon and Tonight

Gusty east to southeast winds and high waves will result in
hazardous conditions to small craft through tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Saturday

Lingering high waves on Lake Michigan will result in conditions
hazardous to small craft Sunday morning.

Conditions hazardous to small craft are possible on the Lake and
Bay again late Monday night through Tuesday evening.

Eckberg/Skowronski

In the hours before

Special weather statement, Apr 30, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
521 PM CDT Sat Apr 30 2022

WIZ045-302300-
Waushara WI-
521 PM CDT Sat Apr 30 2022

...A strong thunderstorm will impact portions of western Waushara
County through 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Westfield, or 15 miles southwest of Wautoma, moving north at 55 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Plainfield around 540 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4398 8960 4424 8960 4424 8940 4398 8938
TIME...MOT...LOC 2220Z 168DEG 49KT 4390 8952

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Kurimski

Nearby

Special Weather Statements in Wisconsin, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.